A case of ketoacidosis caused by the breakdown of the infusion syringe during continuous subcutaneous insulin infusion

Kenichi Izumi, Hitoe Mori, Motoyasu Kojima, Yusuke Takagi, Nozomi Kawata, Yui Yanagi, Satoko Takagi, Hiroko Nishimura, Kenji Ashida, Akitaka Hisatomi, Keizo Anzai

研究成果: Contribution to journalArticle査読

抄録

Introduction: Continuous subcutaneous insulin injection (CSII) is an effective method for controlling blood glucose. However, complications include cutaneous complications (e. g., inflammation and infection) and uncontrollable blood glucose due to insulin leaks, obstruction, and technical problems, which may lead to hyperglycemia such as diabetic ketoacidosis (DKA) or hypoglycemia. However, other than islet or pancreas transplantation, CSII is the best method for controlling blood glucose. History: A patient with DKA using an old-type CSII instrument was referred to our hospital. Investigation: At first, we could not understand why DKA had occurred because the skin at the infusion site appeared to be in good condition. However, the syringe was found to be broken when the instrument was unlocked and the pump was removed. Conclusion: To exchange older CSII instruments for newer models may be the safer alternative to prevent syringe accidents.

本文言語英語
ページ(範囲)176-177
ページ数2
ジャーナルDiabetology International
3
3
DOI
出版ステータス出版済み - 9 1 2012

All Science Journal Classification (ASJC) codes

  • Internal Medicine
  • Endocrinology, Diabetes and Metabolism

フィンガープリント 「A case of ketoacidosis caused by the breakdown of the infusion syringe during continuous subcutaneous insulin infusion」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル